Alert archive / Nebraska / Wind Advisories in 2011

Wind Advisory 19, NWS Omaha, NE

November 26, 20115 counties in Nebraska

NWS Omaha, NE issued this wind advisory at Nov 26, 2011, 3:06 AM CST for 5 counties in Nebraska. It took effect at Nov 26, 2011, 4:00 AM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Nov 26, 2011, 3:06 AM CST (09:06 UTC)
In effect from
Nov 26, 2011, 4:00 AM CST
Expired
Nov 26, 2011, 6:00 PM CST
In force
14 hr
Issued by
NWS Omaha, NE

Counties Antelope County, NE, Boone County, NE, Cedar County, NE, Knox County, NE, Pierce County, NE

The radar

The Omaha radar (KOAX), 158 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
971 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

260 
WWUS73 KOAX 260906
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
306 AM CST SAT NOV 26 2011

...STRONG NORTHWEST WINDS THROUGH THE DAY...

.STRONG AND GUSTY NORTHWEST WINDS WILL SPREAD ACROSS THE AREA
TODAY BEHIND A STRONG COLD FRONT.

NEZ011-012-016-017-030-261815-
/O.CAN.KOAX.WI.Y.0018.000000T0000Z-111127T0000Z/
/O.NEW.KOAX.WI.Y.0019.111126T1000Z-111127T0000Z/
KNOX-CEDAR-ANTELOPE-PIERCE-BOONE-
INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH...
PIERCE...ALBION
306 AM CST SAT NOV 26 2011

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* TIMING...NORTHWEST WINDS WILL CONTINUE THROUGH THE DAY.

* WINDS...NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH LATE
  TONIGHT WITH GUSTS TO NEAR 50 MPH POSSIBLE.

* IMPACTS...HIGH PROFILE VEHICLES WILL EXPERIENCE STRONG CROSS
  WINDS WHICH COULD IMPACT STABILITY AND CONTROL WHILE DRIVING.
  LIGHTER UNSECURED ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE
  WILL BLOW AROUND AND MAY DAMAGE NEARBY WINDOWS AND DOOR GLASS.
  THE WIND COULD ALSO CREATE AREAS OF BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN
45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

NEZ018-031-032-042-261815-
/O.EXT.KOAX.WI.Y.0018.111126T1000Z-111127T0000Z/
WAYNE-MADISON-STANTON-PLATTE-
INCLUDING THE CITIES OF...WAYNE...NORFOLK...STANTON...COLUMBUS
306 AM CST SAT NOV 26 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...STRONG AND GUSTY NORTHWEST WINDS WILL SPREAD ACROSS THE
  AREA THIS MORNING AND CONTINUE THROUGH THE AFTERNOON.

* WINDS...NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH 
  GUSTS TO NEAR 50 MPH POSSIBLE DURING THE LATE MORNING AND 
  AFTERNOON. 

* IMPACTS...HIGH PROFILE VEHICLES WILL EXPERIENCE STRONG CROSS
  WINDS WHICH COULD IMPACT STABILITY AND CONTROL WHILE DRIVING.
  LIGHTER UNSECURED ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE
  WILL BLOW AROUND AND MAY DAMAGE NEARBY WINDOWS AND DOOR GLASS.
  THE WIND COULD ALSO CREATE AREAS OF BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN
45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-043>045-050>053-
065>068-078-088>093-261815-
/O.EXT.KOAX.WI.Y.0018.111126T1400Z-111127T0000Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-THURSTON-CUMING-BURT-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-
DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-
JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
PENDER...WEST POINT...TEKAMAH...SCHUYLER...FREMONT...BLAIR...
DAVID CITY...WAHOO...OMAHA...BELLEVUE...SEWARD...LINCOLN...
PLATTSMOUTH...NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE...
TECUMSEH...AUBURN...PAWNEE CITY...FALLS CITY
306 AM CST SAT NOV 26 2011

...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST
THIS EVENING...

* TIMING...STRONG AND GUSTY NORTHWEST WINDS WILL SPREAD ACROSS THE
  AREA THIS MORNING AND REMAIN STRONG THIS AFTERNOON.

* WINDS...NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH 
  GUSTS TO NEAR 50 MPH POSSIBLE DURING THE LATE MORNING AND 
  AFTERNOON. 

* IMPACTS...HIGH PROFILE VEHICLES WILL EXPERIENCE STRONG CROSS
  WINDS WHICH COULD IMPACT STABILITY AND CONTROL WHILE DRIVING.
  LIGHTER UNSECURED ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE
  WILL BLOW AROUND AND MAY DAMAGE NEARBY WINDOWS AND DOOR GLASS.
  THE WIND COULD ALSO CREATE AREAS OF BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN
45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
3 follow-up statements
368 
WWUS73 KOAX 261206
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
606 AM CST SAT NOV 26 2011

...STRONG NORTHWEST WINDS THROUGH THE DAY...

.STRONG AND GUSTY NORTHWEST WINDS WILL SPREAD ACROSS THE AREA
TODAY BEHIND A STRONG COLD FRONT.

NEZ018-031-032-042-262015-
/O.CON.KOAX.WI.Y.0018.000000T0000Z-111127T0000Z/
WAYNE-MADISON-STANTON-PLATTE-
INCLUDING THE CITIES OF...WAYNE...NORFOLK...STANTON...COLUMBUS
606 AM CST SAT NOV 26 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...STRONG AND GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH
  THE AFTERNOON.

* WINDS...NORTHWEST WINDS WILL AVERAGE 25 TO 35 MPH TODAY WITH
  GUSTS TO NEAR 50 MPH POSSIBLE.

* IMPACTS...HIGH PROFILE VEHICLES WILL EXPERIENCE STRONG CROSS 
  WINDS WHICH COULD IMPACT STABILITY AND CONTROL WHILE DRIVING. 
  LIGHTER UNSECURED ITEMS SUCH AS GARBAGE CANS AND LAWN 
  FURNITURE WILL BLOW AROUND AND MAY DAMAGE NEARBY WINDOWS AND 
  DOOR GLASS. THE WIND COULD ALSO CREATE AREAS OF BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN
45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

NEZ011-012-016-017-030-262015-
/O.CON.KOAX.WI.Y.0019.000000T0000Z-111127T0000Z/
KNOX-CEDAR-ANTELOPE-PIERCE-BOONE-
INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH...
PIERCE...ALBION
606 AM CST SAT NOV 26 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...STRONG AND GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH
  THE AFTERNOON.

* WINDS...NORTHWEST WINDS WILL AVERAGE 25 TO 35 MPH TODAY WITH
  GUSTS TO NEAR 50 MPH AT TIMES.

* IMPACTS...HIGH PROFILE VEHICLES WILL EXPERIENCE STRONG CROSS 
  WINDS WHICH COULD IMPACT STABILITY AND CONTROL WHILE DRIVING. 
  LIGHTER UNSECURED ITEMS SUCH AS GARBAGE CANS AND LAWN 
  FURNITURE WILL BLOW AROUND AND MAY DAMAGE NEARBY WINDOWS AND 
  DOOR GLASS. THE WIND COULD ALSO CREATE AREAS OF BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN
45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-043>045-050>053-
065>068-078-088>093-262015-
/O.CON.KOAX.WI.Y.0018.111126T1400Z-111127T0000Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-THURSTON-CUMING-BURT-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-
DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-
JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
PENDER...WEST POINT...TEKAMAH...SCHUYLER...FREMONT...BLAIR...
DAVID CITY...WAHOO...OMAHA...BELLEVUE...SEWARD...LINCOLN...
PLATTSMOUTH...NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE...
TECUMSEH...AUBURN...PAWNEE CITY...FALLS CITY
606 AM CST SAT NOV 26 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THE
  AFTERNOON.

* WINDS...NORTHWEST WINDS WILL INCREASE INTO THE 25 TO 35 MPH
  RANGE THIS MORNING AND CONTINUE THROUGH THE AFTERNOON.

* IMPACTS...HIGH PROFILE VEHICLES WILL EXPERIENCE STRONG CROSS 
  WINDS WHICH COULD IMPACT STABILITY AND CONTROL WHILE DRIVING. 
  LIGHTER UNSECURED ITEMS SUCH AS GARBAGE CANS AND LAWN 
  FURNITURE WILL BLOW AROUND AND MAY DAMAGE NEARBY WINDOWS AND 
  DOOR GLASS. THE WIND COULD ALSO CREATE AREAS OF BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN
45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
402 
WWUS73 KOAX 261735
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1135 AM CST SAT NOV 26 2011

...STRONG NORTHWEST WINDS THROUGH THE AFTERNOON...

.STRONG AND GUSTY NORTHWEST WINDS WILL CONTINUE ACROSS THE AREA
THIS AFTERNOON.

IAZ043-055-056-069-079-080-090-091-NEZ015-018-031>034-042>045-
050>053-065>068-078-088>093-270000-
/O.CON.KOAX.WI.Y.0018.000000T0000Z-111127T0000Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-THURSTON-WAYNE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-
DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-
CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
PENDER...WAYNE...NORFOLK...STANTON...WEST POINT...TEKAMAH...
COLUMBUS...SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...
OMAHA...BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...
NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...
PAWNEE CITY...FALLS CITY
1135 AM CST SAT NOV 26 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...STRONG AND GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH
  THE AFTERNOON.

* WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH
  AT TIMES.

* IMPACTS...HIGH PROFILE VEHICLES WILL EXPERIENCE STRONG CROSS 
  WINDS WHICH COULD IMPACT STABILITY AND CONTROL WHILE DRIVING. 
  LIGHTER UNSECURED ITEMS SUCH AS GARBAGE CANS AND LAWN 
  FURNITURE WILL BLOW AROUND AND MAY DAMAGE NEARBY WINDOWS AND 
  DOOR GLASS. THE WIND COULD ALSO CREATE AREAS OF BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN
45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

NEZ011-012-016-017-030-270000-
/O.CON.KOAX.WI.Y.0019.000000T0000Z-111127T0000Z/
KNOX-CEDAR-ANTELOPE-PIERCE-BOONE-
INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH...
PIERCE...ALBION
1135 AM CST SAT NOV 26 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...STRONG AND GUSTY NORTHWEST WINDS WILL CONTINUE 
  THROUGH THE AFTERNOON. 

* WINDS...NORTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH
  AT TIMES.

* IMPACTS...HIGH PROFILE VEHICLES WILL EXPERIENCE STRONG CROSS 
  WINDS WHICH COULD IMPACT STABILITY AND CONTROL WHILE DRIVING. 
  LIGHTER UNSECURED ITEMS SUCH AS GARBAGE CANS AND LAWN 
  FURNITURE WILL BLOW AROUND AND MAY DAMAGE NEARBY WINDOWS AND 
  DOOR GLASS. THE WIND COULD ALSO CREATE AREAS OF BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN
45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

FOBERT
894 
WWUS73 KOAX 270009
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
609 PM CST SAT NOV 26 2011

IAZ043-055-056-069-079-080-090-091-NEZ015-018-031>034-042>045-
050>053-065>068-078-088>093-270115-
/O.EXP.KOAX.WI.Y.0018.000000T0000Z-111127T0000Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-THURSTON-WAYNE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-
DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-
CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
PENDER...WAYNE...NORFOLK...STANTON...WEST POINT...TEKAMAH...
COLUMBUS...SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...
OMAHA...BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...
NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...
PAWNEE CITY...FALLS CITY
609 PM CST SAT NOV 26 2011

...WIND ADVISORY HAS EXPIRED...

NORTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE THIS EVENING BEFORE
DIMINISHING TO 10 TO 20 MPH OVERNIGHT. WIND ADVISORY CRITERIA
WINDS OF SUSTAINED AT 30 MPH OR GUSTS TO 45 MPH ARE NO LONGER
EXPECTED...THUS THE ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

NEZ011-012-016-017-030-270115-
/O.EXP.KOAX.WI.Y.0019.000000T0000Z-111127T0000Z/
KNOX-CEDAR-ANTELOPE-PIERCE-BOONE-
INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH...
PIERCE...ALBION
609 PM CST SAT NOV 26 2011

...WIND ADVISORY HAS EXPIRED...

NORTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE THIS EVENING BEFORE
DIMINISHING TO 10 TO 20 MPH OVERNIGHT. WIND ADVISORY CRITERIA
WINDS OF SUSTAINED AT 30 MPH OR GUSTS TO 45 MPH ARE NO LONGER
EXPECTED...THUS THE ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Nov 25, 11:59 PM CST, 3 hours 7 minutes earlier.

Area forecast discussion, Nov 25, 11:59 PM CST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1159 PM CST FRI NOV 25 2011

.AVIATION...

06Z TAFS FOR KOFK...KOMA AND KLNK.

VFR CONDITIONS ARE FORECAST AT KOFK THROUGH THE FORECAST PERIOD. SOME MVFR
CEILINGS MAY OCCUR AT KOMA AND KLNK AFTER 18Z. STRONG SURFACE COLD
FRONT WILL MOVE ACROSS THE AREA WITH STRONG NORTHWEST WINDS SHOULD
MOVE ACROSS KOFK BY 08Z...KLNK BY 11Z AND KOMA BY 15Z. WINDS DURING
THE DAY ON SATURDAY ARE EXPECTED TO GUST OUT OF THE NORTHWEST
BETWEEN 35 TO 40 KT. LOW LEVEL WIND SHEAR IS LIKELY FROM 08Z TO
15Z AT KOFK BEFORE TURBULENT MIXING ALLOWS WINDS TO INCREASE AT
THE SURFACE.

SMITH

PREV DISCUSSION... /ISSUED 250 PM CST FRI NOV 25 2011/

SHORT TERM...TONIGHT THROUGH MONDAY.

WINDS AND TEMPERATURES WILL BE THE PRIMARY FORECAST CONCERNS IN
THE EARLY PART OF THE FORECAST.

SURFACE TROUGH STRETCHED ACROSS CENTRAL NEBRASKA AT 20Z WITH MILD
TEMPERATURES FOUND ACROSS THE REGION ON BOTH SIDES OF THE BOUNDARY.
SOME LIGHT RETURNS SHOWING ON RADAR BUT NOTHING REPORTED AT THE
SURFACE IN OBSERVATIONS. NORTHERN STREAM UPPER TROUGH JUST COMING
INTO THE NORTHERN ROCKIES AND WILL ACCELERATE A STRONG COLD FRONT
INTO THE AREA TONIGHT AS IT MOVES INTO THE PLAINS REGION AND
PHASES WITH A SOUTHERN STREAM WAVE ON SATURDAY. SCATTERED SHOWERS
ARE POSSIBLE AHEAD OF THE FRONT THIS EVENING AND LATE TONIGHT
MAINLY FROM SOUTHEAST NEBRASKA INTO SOUTHWEST IOWA.

STRONG NORTHWEST WINDS ARE EXPECTED TO SWEEP ACROSS THE FORECAST
AREA LATE TONIGHT INTO SATURDAY MORNING WITH WIND GUSTS TO NEAR
50 MPH. WIND ADVISORY WILL BE ISSUED FOR THE ENTIRE AREA SATURDAY
STARTING LATE TONIGHT IN THE FAR NORTHWEST. COLD ADVECTION ON
SATURDAY WILL LIMIT MUCH WARMING BUT NOT A LOT OF COLD AIR
UPSTREAM AND SYSTEM MOVES THROUGH QUICKLY WITH UPPER RIDGING
MOVING IN ON SUNDAY SO COLDER AIR IS SHORT LIVED. SECOND LESS
INTENSE AND DRY COLD FRONT COMES THROUGH ON MONDAY.

LONG TERM...MONDAY NIGHT THROUGH FRIDAY.

COLD FRONT MOVING THROUGH THE AREA EARLY IN THE PERIOD WILL BRING
SOME COLDER TEMPERATURES ON TUESDAY...BUT MOISTURE IS MEAGER AND IT
SHOULD STILL BE A DRY FRONTAL PASSAGE. WITH HIGH PRESSURE AND
RELATIVELY POOR MIXING ON TUESDAY...HIGHS SHOULD ONLY BE IN THE
LOWER 40S. HIGH PRESSURE SHIFTS EAST ON WEDNESDAY WITH A BRIEF
RECOVERY WITH TEMPS IN THE UPPER 40S. MODELS BEGIN TO DIVERGE A BIT
BY THURSDAY WITH THE TIMING OF THE ARRIVAL OF THE NEXT FRONT. GFS
APPEARS TO FASTER THAN THE ECMWF...AND HPC APPEARS TO BE EVEN FASTER
STILL...RESULTING IN A LOWER THEN NORMAL FORECAST CONFIDENCE.
WITH COLDER AIR RUSHING IN...HIGHS WOULD PROBABLY ONLY REACH THE
LOWER 40S ON THURSDAY...AND THAT WOULD BE EARLY. ALSO UNSURE OF ANY
PRECIP POTENTIAL. BOTH THE GFS/ECMWF WOULD SUGGEST A SMALL CHANCE OF
SOME LIGHT SNOW...BUT AGAIN...HPC REMAINS DRY. EVEN IF THERE WOULD
BE SOME PRECIP ON THURSDAY...IT WOULD BE MINOR AS ITS A QUICK MOVING
SYSTEM...BUT BLENDED POPS ARE ONLY ABOUT 14 PERCENT SO WILL LEAVE IT
OUT FOR NOW. HIGH PRESSURE SHIFTS EAST OF THE AREA BY FRIDAY...BUT
NOT MUCH FOR TEMPERATURE RECOVERY AT ALL.

FOBERT/DEWALD

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 6 AM TO 6 PM CST SATURDAY FOR NEZ015-018-
     031>034-042>045-050>053-065>068-078-088>093.

     WIND ADVISORY FROM 3 AM TO 6 PM CST SATURDAY FOR NEZ011-012-016-
     017-030.

IA...WIND ADVISORY FROM 6 AM TO 6 PM CST SATURDAY FOR IAZ043-055-056-
     069-079-080-090-091.

&&
Hazardous weather outlook, Nov 25, 4:15 PM CST, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
415 PM CST FRI NOV 25 2011

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-261215-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
415 PM CST FRI NOV 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND SATURDAY

STRONG AND GUSTY NORTHWEST WINDS ARE EXPECTED TO SWEEP INTO THE
AREA LATE TONIGHT BEHIND A COLD FRONT AND CONTINUE THROUGH THE DAY
SATURDAY. WINDS MAY GUST TO NEAR 50 MPH LATE SATURDAY MORNING AND
SATURDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR SATURDAY.

FOBERT

Nearby

Wind Advisories in Nebraska, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.